Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 65, NWS Marquette, MI

July 30, 2011Luce County, Schoolcraft County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 30, 2011, 6:57 PM EDT for Luce County, Schoolcraft County, Michigan. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2011, 6:57 PM EDT (22:57 UTC)
Expired
Jul 30, 2011, 8:00 PM EDT
In force
63 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Luce County, MI, Schoolcraft County, MI

The radar

The Marquette radar (KMQT), 134 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 2:04 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WUUS53 KMQT 302257
SVRMQT
MIC095-153-310000-
/O.NEW.KMQT.SV.W.0065.110730T2257Z-110731T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
657 PM EDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LUCE COUNTY IN EASTERN UPPER MICHIGAN...
  NORTHEASTERN SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN...

* UNTIL 800 PM EDT

* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES NORTHWEST OF SENEY TO 12 MILES WEST OF BLANEY PARK...
  AND MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  SENEY...GERMFASK...BLANEY PARK...MCMILLAN...SNYDER LAKE AND HELMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4623 8561 4624 8585 4610 8586 4616 8628
      4650 8618 4651 8551
TIME...MOT...LOC 2257Z 279DEG 27KT 4648 8605 4616 8613
WIND...HAIL 60MPH 0.75IN

$$

MRD
4 follow-up statements
588 
WWUS53 KMQT 302313
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
713 PM EDT SAT JUL 30 2011

MIC095-153-310000-
/O.CON.KMQT.SV.W.0065.000000T0000Z-110731T0000Z/
LUCE MI-SCHOOLCRAFT MI-
713 PM EDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCHOOLCRAFT AND SOUTHWESTERN LUCE COUNTIES UNTIL 800 PM EDT...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF SENEY TO BLANEY PARK...MOVING EAST AT 30
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MCMILLAN AND HELMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4623 8561 4624 8585 4610 8586 4615 8618
      4650 8604 4651 8551
TIME...MOT...LOC 2313Z 279DEG 27KT 4648 8580 4616 8586
WIND...HAIL 60MPH 0.75IN

$$

MRD
969 
WWUS53 KMQT 302324
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
724 PM EDT SAT JUL 30 2011

MIC095-153-310000-
/O.CON.KMQT.SV.W.0065.000000T0000Z-110731T0000Z/
LUCE MI-SCHOOLCRAFT MI-
724 PM EDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCHOOLCRAFT AND SOUTHWESTERN LUCE COUNTIES UNTIL 800 PM EDT...

AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF SENEY TO BLANEY PARK...MOVING EAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  MCMILLAN AND HELMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4623 8561 4624 8585 4610 8586 4615 8597
      4650 8595 4651 8551
TIME...MOT...LOC 2324Z 279DEG 27KT 4649 8580 4615 8584
WIND...HAIL 60MPH <.75IN

$$

MRD
390 
WWUS53 KMQT 302332
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
732 PM EDT SAT JUL 30 2011

MIC153-302342-
/O.CAN.KMQT.SV.W.0065.000000T0000Z-110731T0000Z/
SCHOOLCRAFT MI-
732 PM EDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCHOOLCRAFT
COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.

LAT...LON 4642 8555 4635 8556 4624 8560 4624 8562
      4624 8586 4648 8586 4650 8587 4651 8585
      4651 8552 4648 8552
TIME...MOT...LOC 2332Z 279DEG 27KT 4648 8571 4614 8575

$$

MIC095-310000-
/O.CON.KMQT.SV.W.0065.000000T0000Z-110731T0000Z/
LUCE MI-
732 PM EDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LUCE COUNTY UNTIL 800 PM EDT...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF MCMILLAN TO GOULD CITY...MOVING EAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  MCMILLAN AND HELMER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4642 8555 4635 8556 4624 8560 4624 8562
      4624 8586 4648 8586 4650 8587 4651 8585
      4651 8552 4648 8552
TIME...MOT...LOC 2332Z 279DEG 27KT 4648 8571 4614 8575
WIND...HAIL 60MPH <.75IN

$$

MRD
277 
WWUS53 KMQT 302356
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
756 PM EDT SAT JUL 30 2011

MIC095-310005-
/O.EXP.KMQT.SV.W.0065.000000T0000Z-110731T0000Z/
LUCE MI-
756 PM EDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LUCE COUNTY WILL
EXPIRE AT 800 PM EDT/700 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS AS THEY MOVE ACROSS EASTERN LUCE COUNTY.

LAT...LON 4642 8555 4635 8556 4624 8560 4624 8562
      4624 8586 4648 8586 4650 8587 4651 8585
      4651 8552 4648 8552
TIME...MOT...LOC 2355Z 279DEG 27KT 4645 8546 4611 8551

$$

MRD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:47 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 30, 4:47 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
447 PM EDT SAT JUL 30 2011

.SHORT TERM /THROUGH SUNDAY/...

SHOWERS AND THUNDERSTORMS AHEAD OF A CONVECTIVELY INDUCED SHORTWAVE
OVER MN HAVE MOVED INTO THE CENTRAL FORECAST AREA. MESOANALYSIS
INDICATES AROUND 2500J/KG OF SBCAPE AND LITTLE TO NO CIN...STORMS
ARE EXPECTED TO CONTINUE T MOVE/DEVELOP OVER THE CENTRAL CWA THIS
AFTERNOON INTO THIS EVENING. DESPITE WEAKENING NATURE OF LINE IN OUR
CWA AS OF LATE...ENHANCED WIND DAMAGE THREAT WILL PERSIST AS STORMS
ARE MOVING INTO GREATER DCAPE AROUND 1000J/KG. WIND SHEAR IS FAIRLY
WEAK AT 25-35KTS...SO STORMS SHOULD NOT BECOME INCREDIBLY ORGANIZED.
NORTHERN BOUND FOR MOST OF THE CONVECTION WILL BE THE LAKE SUPERIOR
BREEZE...WHICH WILL REMAIN FAIRLY CLOSE TO SHORE GIVEN STEADY SW
WINDS...AND MAY ACT TO LOCALLY INTENSIFY STORMS. STORM COVERAGE OVER
THE ERN CWA SHOULD BE MORE LIMITED TO NEAR THE LAKE BREEZE
CONVERGENCE CLOSER TO LAKE SUPERIOR...THIS IS DUE TO LAKE MICHIGAN
MODERATION WITH THE SW WINDS OVER THAT AREA. GIVEN THE CURRENT
MAINLY LINEAR STRUCTURE OF THE STORMS...STRONG TO SEVERE WINDS
APPEARS TO BE THE PRIMARY THREAT /AND THERE HAVE BEEN SOME SEVERE
WIND REPORTS OVER WRN UPPER MI/...BUT THERE IS A LARGE HAIL THREAT
AS WELL...ESPECIALLY IN STORMS THAT DEVELOP AHEAD OF THE MAIN LINE.
TORNADO POTENTIAL APPEARS VERY LOW GIVEN WEAK SHEAR AND LINEAR
NATURE OF STORMS.

TONIGHT AND SUNDAY...A STACKED CLOSED LOW WILL MOVE INTO NRN ONTARIO/SRN
HUDSON BAY...DRAGGING A SFC TROUGH/COLD FRONT ACROSS THE CWA. THE
COLD FRONT WILL ENTER THE WRN CWA AROUND 00Z SUNDAY...GO THROUGH THE
CENTER OF THE CWA AROUND 10Z...AND EXIT S/SE OF THE CWA BY 18Z
SUNDAY. WITH THE FRONT MOVING THROUGH DURING THE COOLEST PART OF THE
DAY WITH THE LEAST INSTABILITY AND THE BEST FORCING STAYING WELL TO
THE NORTH...KEPT LOW TO MID CHANCE POPS EXPECTING THE PRECIP TO BE
MORE SCATTERED IN NATURE. PLUS...VERY DRY MID LEVEL AIR WILL QUICKLY
MOVE IN BEHIND THE FRONT...FURTHER LIMITING PRECIP COVERAGE.

.LONG TERM DISCUSSION /SUN NGT THRU SAT/...

SUN NGT...AFT ANY LINGERING SHRA OVER THE FAR SCNTRL END IN THE EVNG
WITH LOSS OF DIURNAL HEATING AND DRYING ALF AHEAD OF APRCHG RDG
AXIS...EXPECT A TRANQUIL NGT WITH HI PRES BLDG OVER NW WI BY 12Z
MON. WITH PWAT AS LO AS 0.60 INCH...EXPECT MIN TEMPS NEAR THE LO END
OF GUIDANCE ESPECIALLY OVER THE INTERIOR W...CLOSER TO INCOMING HI
CENTER/WEAKER WINDS. STRONGER NW H925 WINDS OFF LK SUP WL TEND TO
MINIMIZE DIURNAL TEMP FALL OVER THE E.

MON...AS RDG ALF BLDS INTO THE UPR LKS...SFC HI CENTER IS PROGGED TO
DRIFT OVER NRN LK MI BY 00Z TUE. THE RESULT SHOULD BE A MOSUNNY
DAY...BUT STRENGTHENING SW FLOW ON THE BACK SIDE OF HI CENTER WL
BRING A RETURN OF HIER PWAT...SOME HI CLDS TO THE W IN THE AFTN.
DESPITE THE MSTR RETURN...SHARP SUBSIDENCE INVRN SHOWN ON FCST SNDGS
ASSOCIATED WITH THE RDGING WL KEEP A LID ON ANY SHRA/TS. WITH H85
TEMPS RISING TO ARND 20C BY LATE IN THE DAY OVER THE W... MIXING TO
H75-8 ON GFS FCST SDNGS WOULD SUPPORT HI TEMPS PEAKING AS HI AS THE
LO 90S OVER THE INTERIOR W HALF. WEAK PRES GRADIENT WL ALLOW FOR LK
BREEZES TO DVLP AND BRING SOME COOLING TO AREAS NEAR THE LKS.

MON NGT/TUE...NEXT SHRTWVS OF CONCERN WL MOVE INTO AND THRU THE UPR
RDG OVER THE GRT LKS. MODELS IN GOOD AGREEMENT SHOWING THE STRONGER
DISTURBANCE PLOWING E WELL TO THE N IN CNTRL CAN...BUT SYS OF MOST
CONCERN TO UPR MI IS FCST TO MOVE FM THE NRN PLAINS TO WRN LK SUP BY
12Z TUE AND THEN ACRS UPR MI INTO SE ONTARIO ON TUE. THE 12Z
MODELS...ESPECIALLY THE GFS OVERDEEPENS THE SFC LO...SO TENDED TO
FOLLOW THE WEAKER 12Z CNDN/06Z GFS MODELS FOR FCST DETAILS. SINCE
THIS GUIDANCE SHOWS H85 WARM FNT FARTHER N THAN EARLIER RUNS...THIS
GUIDANCE GENERATES HIER QPF OVER THE FA THAN BEFORE. THE CNDN MODEL
INDICATES SW H85 WINDS UP TO 40-45KTS ADVECTING H85 DWPTS UP TO 18C/
SSI DOWN TO -3C INTO THE CWA BY 12Z TUE UNDER THE VIGOROUS H85-5
QVECTOR CNVGC AHEAD OF THE INCOMING SHRTWV. THESE DYNAMICS/MSTR
RETURN SUPPORT RAISING POPS TO LIKELY...WITH A WDSPRD RA PSBL OVER
MUCH OF UPR MI. AS THE SHRTWV PASSES TO THE E...DRIER AIR WL ARRIVE
FM THE NW AND DIMINISH THE PCPN CHCS IN THE AFTN. EXPECT A VERY WARM
OVERNGT ON MON NGT ESPECIALLY OVER THE W IN DOWNSLOPE AERAS NEAR LK
SUP FM IWD-P59-MQT WITH INCRSG SW FLOW/MSTR RETURN. DESPITE THE WARM
START...TEMPS ON TUE SHOULD BE HELD DOWN BY RA COOLED AIR AND
CONVECTIVE DEBRIS CLD.

IN THE EXTENDED PERIOD...UPR MI WL REMAIN UNDER THE ZONAL FLOW ALF
THAT DOMINATES SRN CAN/NRN TIER CONUS TO THE N OF SPRAWLING UPR RDG
CENTERED ACRS THE SCNTRL PLAINS. TIMING/IMPACT SO FAR IN THE FUTURE
OF DISTURBANCES EMBEDDED WITHIN THIS TRICKY FLOW IS THE MAIN FCST
CHALLENGE. UNFORTUNATELY...LATEST OPS MODEL GUIDANCE SHOWS USUAL
VARIABILITY THAT WOULD BE EXPECTED IN THIS TYPICAL SUMMER PATTERN...
SO CONFIDENCE IN THE EXTENDED PERIOD IS MINIMAL. THERE APPEARS TO BE
CLEAR CONSENSUS THAT WED WL BE DRY AS HI PRES FOLLOWS IN THE WAKE OF
DISTURBANCE RESPONSIBLE FOR SHRA CHCS ON TUE. GIVEN THE SPREAD IN
FCST SCENARIOS AFT WED...OPTED TO FOLLOW NCEP MANUAL GUIDANCE FOR
EXTENDED GRIDS PREPARATION. THIS GUIDANCE UNTILIZED A COMBINATION OF
THE 00Z ECMWF/GFS ENSEMBLE MEANS AND SHOWS HI PRES GIVING WAY TO
APRCHG SHRTWV/SFC COLD FNT ON THU WITH FROPA THU NGT. HI PRES IS
THEN PROGGED TO BLD INTO THE UPR LKS ON FRI INTO SAT. AS FOR
TEMPS... EXPECT ABV NORMAL READINGS ON WED THRU THU WITH FCST H85
TEMPS IN THE UPR TEENS C. TEMPS WL LIKELY COOL A BIT NEXT FRI/SAT
BEHIND THE COLD FROPA WITH FCST H85 TEMPS DROPPING TO ARND 15C.

&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

VFR CONDITIONS SHOULD CONTINUE AT BOTH SITES THROUGH AT LEAST EARLY
SATURDAY EVENING. ALTHOUGH THERE COULD BE SOME PATCHY GROUND FOG
ACROSS UPPER MICHIGAN OVERNIGHT TONIGHT GIVEN THE INCREASED MOISTURE
ACROSS THE AREA. HOWEVER...CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE
IN THE TERMINALS. WINDS WILL BE A LITTLE WEAKER ON SATURDAY COMPARED
TO FRIDAY. THIS SHOULD ALLOW A STRONGER LAKE BREEZE AT SAW SAT
AFTERNOON. OTHERWISE...CONVECTION OVER THE WESTERN DAKOTAS
ASSOCIATED WITH A COLD FRONT WILL ATTEMPT TO MOVE INTO UPPER MI LATE
SAT AFTN INTO SAT NIGHT. STILL UNCLEAR IF THE STORMS WILL SURVIVE AS
THE MOVE INTO UPPER MICHIGAN GIVEN THE DRY AIR ACROSS THE AREA AND
HAVE NOT INCLUDED ANY MENTION OF TS IN THE TERMINALS. HAVE OPTED TO
BRING CIGS DOWN TO 5000 FT BY SAT EVENING FOR BOTH SITES AS THE
FRONT APPROACHES THE AREA.

&&

.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...

WINDS SHOULD REMAIN AT OR BELOW 25 KTS THROUGH THE FORECAST PERIOD.
HIGH PRESSURE WILL BE IN CONTROL...EXCEPT FOR WHEN LOW PRESSURE
TROUGHS PASS OVER THE AREA LATE TONIGHT INTO SUNDAY MORNING...THEN
AGAIN ON TUESDAY. SCATTERED THUNDERSTORMS MAY OCCUR AS THESE TROUGHS
MOVE THROUGH.

&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...TITUS
LONG TERM...KC
AVIATION...TITUS
MARINE...TITUS
Hazardous weather outlook, Jul 30, 6:23 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
623 PM EDT SAT JUL 30 2011

MIZ001>007-009>014-084-085-311200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
623 PM EDT SAT JUL 30 2011 /523 PM CDT SAT JUL 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS. SOME OF THE THUNDERSTORMS EARLY
THIS EVENING EAST OF A LINE FROM MUNISING TO ESCANABA COULD CAUSE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY...MAINLY ACROSS SOUTH CENTRAL UPPER
MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY NIGHT
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-311200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
623 PM EDT SAT JUL 30 2011 /523 PM CDT SAT JUL 30 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN PORTIONS OF LAKE SUPERIOR
SUNDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN LATE MONDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LMZ221-248-250-311200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
623 PM EDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE. SOME OF THE THUNDERSTORMS EARLY THIS
EVENING COULD CAUSE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN LATE MONDAY NIGHT
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KC

In the hours before

Local storm report, Jul 30, 6:04 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
604 PM EDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 N BANAT               45.53N 87.70W
07/30/2011                   MENOMINEE          MI   FIRE DEPT/RESCUE

            TREES DOWN-APPROXIMATELY 1 FT IN DIAMETER. MULTIPLE
            REPORTS OF POWERLINES DOWN. VARIOUS 6-8 INCH BRANCHES
            DOWNED.

&&

MBABICH
Local storm report, Jul 30, 6:06 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
606 PM EDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             STONINGTON              45.73N 86.98W
07/30/2011  E0.50 INCH       DELTA              MI   TRAINED SPOTTER

            1/2 TO 1/4 INCH HAIL OBSERVED. PLANTS FLATTENED FROM
            WINDS.

&&

MBABICH
Local storm report, Jul 30, 6:11 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
611 PM EDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     WALLACE                 45.33N 87.62W
07/30/2011                   MENOMINEE          MI   FIRE DEPT/RESCUE

            VARIOUS TREES DOWN ON POWERLINES. TIME ESTIMATED BY
            RADAR.

&&

MBABICH
Local storm report, Jul 30, 6:13 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
613 PM EDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     2 W CARNEY              45.59N 87.60W
07/30/2011                   MENOMINEE          MI   FIRE DEPT/RESCUE

            3 FT DIAMETER TREE DOWN IN YARD ON COUNTY ROAD G18. TIME
            ESTIMATED BY RADAR.

&&

MBABICH
Local storm report, Jul 30, 6:15 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
615 PM EDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 E CARNEY              45.59N 87.53W
07/30/2011                   MENOMINEE          MI   FIRE DEPT/RESCUE

            TREES DOWN ACROSS ROAD AND OVER POWERLINES. COUNTY ROAD
            38 IS CLOSED. TIME ESTIMATED BY RADAR.

&&

MBABICH
Local storm report, Jul 30, 6:34 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
634 PM EDT SAT JUL 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     WATTON                  46.53N 88.60W
07/30/2011                   BARAGA             MI   CO-OP OBSERVER

            6 INCH DIAMETER TREE LIMB DOWN.

&&

GMICHELS

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:02 PM EDTSpecial Marine WarningMQT88 min
Jul 30, 1:56 PM EDTSevere Thunderstorm WarningMQTGogebic, Ontonagon49 min
Jul 30, 2:09 PM EDTSevere Thunderstorm WarningMQTOntonagon66 min
Jul 30, 2:50 PM EDTSevere Thunderstorm WarningMQTHoughton, Iron, Ontonagon55 min
Jul 30, 3:14 PM EDTSpecial Marine WarningMQT53 min
Jul 30, 3:19 PM EDTSevere Thunderstorm WarningMQTBaraga, Iron56 min
Jul 30, 4:28 PM EDTSevere Thunderstorm WarningMQTDickinson62 min
Jul 30, 4:36 PM EDTSpecial Marine WarningMQT84 min
Jul 30, 4:54 PM EDTSevere Thunderstorm WarningMQTMenominee47 min
Jul 30, 5:02 PM EDTSevere Thunderstorm WarningMQTDickinson, Menominee41 min
Jul 30, 5:10 PM EDTSevere Thunderstorm WarningMQTMarquette37 min
Jul 30, 5:13 PM EDTSpecial Marine WarningMQT77 min
Jul 30, 5:19 PM EDTSevere Thunderstorm WarningMQTDelta56 min
Jul 30, 5:23 PM EDTSevere Thunderstorm WarningMQTAlger, Marquette52 min
Jul 30, 5:30 PM EDTSevere Thunderstorm WarningMQTAlger60 min
Jul 30, 5:53 PM EDTSpecial Marine WarningMQT82 min
Jul 30, 5:53 PM EDTSpecial Marine WarningMQT112 min
Jul 30, 5:59 PM EDTSevere Thunderstorm WarningMQTAlger, Delta, Schoolcraft61 min
Jul 30, 7:38 PM EDTSpecial Marine WarningMQT63 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.